A new consistent discrete-velocity model for the Boltzmann equation
Article first published online: 25 MAR 2002
Copyright © 2002 John Wiley & Sons, Ltd.
Mathematical Methods in the Applied Sciences
Volume 25, Issue 7, pages 571–593, 10 May 2002
How to Cite
Panferov, V. A. and Heintz, A. G. (2002), A new consistent discrete-velocity model for the Boltzmann equation. Math. Meth. Appl. Sci., 25: 571–593. doi: 10.1002/mma.303
- Issue published online: 25 MAR 2002
- Article first published online: 25 MAR 2002
- Manuscript Received: 20 JUN 2001
- TMR Project. Grant Number: ERB FMRX CT97 0157
This paper discusses the convergence of a new discrete-velocity model to the Boltzmann equation. First the consistency of the collision integral approximation is proved. Based on this we prove the convergence of solutions for a modified model to renormalized solutions of the Boltzmann equation. In a numerical example, the solutions to the discrete problems are compared with the exact solution of the Boltzmann equation in the space-homogeneous case. Copyright © 2002 John Wiley & Sons, Ltd.